Maynooth University

Maynooth University ePrints and eTheses Archive

Maynooth University Library

Downlink Scheduling and Resource Allocation for OFDM Systems

Huang, Jianwei and Subramanian, Vijay G. and Agrawal, Rajeev and Berry, Randall A. (2009) Downlink Scheduling and Resource Allocation for OFDM Systems. IEEE Transactions on Wireless Communications, 8 (1). pp. 288-296. ISSN 1536-1276

[img] Download (341kB)
Official URL: http://ieeexplore.ieee.org/stamp/stamp.jsp?tp=&arn...

Abstract

Abstract—We consider scheduling and resource allocation for the downlink of a cellular OFDM system, with various practical considerations including integer tone allocations, different subchannelization schemes, maximum SNR constraint per tone, and "self-noise" due to channel estimation errors and phase noise. During each time-slot a subset of users must be scheduled, and the available tones and transmission power must be allocated among them. Employing a gradient-based scheduling scheme presented in earlier papers reduces this to an optimization problem to be solved in each time-slot. Using a dual formulation, we give an optimal algorithm for this problem when multiple users can time-share each tone. We then give several low complexity heuristics that enforce integer tone allocations. Simulations are used to compare the performance of different algorithms.

Item Type: Article
Additional Information: Copyright Notice "©2009 IEEE. Reprinted from IEEE Transactions on Wireless Communications. Personal use of this material is permitted. However, permission to reprint/republish this material for advertising or promotional purposes or for creating new collective works for resale or redistribution to servers or lists, or to reuse any copyrighted component of this work in other works must be obtained from the IEEE." http://ieeexplore.ieee.org/stamp/stamp.jsp?tp=&arnumber=4786509&isnumber=4786468
Keywords: Orthogonal frequency division multiplexing (OFDM); WiMax; Cellular downlink; Scheduling; Resource allocation; Nonlinear optimization; Wireless communications; Hamilton Institute.
Subjects: Science & Engineering > Hamilton Institute
Science & Engineering > Computer Science
Item ID: 1652
Identification Number: 10.1109/T-WC.2009.071266
Depositing User: Hamilton Editor
Date Deposited: 09 Nov 2009 17:16
Journal or Publication Title: IEEE Transactions on Wireless Communications
Publisher: IEEE
Refereed: Yes
URI:

Repository Staff Only(login required)

View Item Item control page

Document Downloads

More statistics for this item...